MAUDE Adverse Event Report: CORDIS US. CORP AVIATOR PLUS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP AVIATOR PLUS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4244040W
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82258250 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 4.0x40.014 aviator plus was taken out of the pouch for pre-pta.The three-way stopcock was attached, and deflation was performed as usual, but the deflation kept going incessantly, so a rupture of the balloon or a leak in the shaft or hub was expected, so the product was not used.The leak was noticed during prep of the balloon before use.When the aviator plus was inflated outside the patient's body, the balloon expanded, but a lot of air was mixed in.It is unknown where the air is coming from, but it seems that the product is defective.The same size balloon (non-cordis) was used for dilation, a 10mm stent was implanted, and an aviator 5mm x 3cm was used for post-pta, and the procedure was completed without any problems.There was no reported injury to the patient.The lesion was the stenosis at the carotid artery.An approach was made from the right inguinal region to the common carotid artery with a 8f non-cordis guiding catheter for back-up.A spider protection guidewire was inserted and advanced to the distal internal carotid artery.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the 4.0x40.014 aviator plus was taken out of the pouch for pre-pta.The three-way stopcock was attached, and deflation was performed as usual, but the deflation kept going incessantly, so a rupture of the balloon or a leak in the shaft or hub was expected, so the product was not used.The leak was noticed during prep of the balloon before use.When the aviator plus was inflated outside the patient's body, the balloon expanded, but a lot of air was mixed in.It is unknown where the air is coming from, but it seems that the product is defective.The same size balloon (non-cordis) was used for dilation, a 10mm stent was implanted, and an aviator 5mm x 3cm was used for post-pta, and the procedure was completed without any problems.There was no reported injury to the patient.The lesion was the stenosis at the carotid artery.An approach was made from the right inguinal region to the common carotid artery with an 8f non-cordis guiding catheter for back-up.A spider protection guidewire was inserted and advanced to the distal internal carotid artery.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu.The device was returned for evaluation.A non-sterile unit of aviator plus.014 4.0x40 142cm was received for analysis coiled inside of a clear plastic bag.The device was unpacked and was placed at one metallic tray to be inspected.A thorough inspection was performed on the unit observing that the unit does not present any kinked condition.The balloon was received deflated and saturated with a crystallized saline solution.No other outstanding details were noticed.Functional test was performed, one inflator/deflator device was attached to the inflation port.Balloon inflation testing was attempted by applying positive pressure using the inflator/deflator device with the purpose of reaching the rated burst pressure.However, inflation of the balloon was not possible due the inflation lumen and balloon being saturated with a crystallized saline solution.The unit was submerged for 60 minutes inside an ultrasonic machine bath to remove the saline solution obstruction.However, due to the minuscule diameter of the inflation lumen, it was not possible to remove the crystallized saline solution obstruction.The balloon was inspected with a vision system confirming the crystallized saline solution.A product history record (phr) review of lot 82258250 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage-during negative prep¿ could not be confirmed as the balloon and the inflation lumen is saturated with a crystallized saline solution that impeded functional testing.The exact cause observed on the balloon could not be conclusive determined during the analysis.An ultrasonic bath was done in the attempt to dislodge the solution; however, this was unsuccessful.Additionally, we do not know the contrast to saline ratio as this information was not provided and may be a contributing factor as contrast is very viscous in nature.Therefore, based in the information available for review, it is likely procedural factors and/or handling of the device may have contributed to the events reported; the analysis is inconclusive due to the crystallization of the solution in the lumen.According to the warnings in the safety information in the instructions for use, ¿prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.Ensure that the devices are prepared according to the steps outlined in preparation.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Attach a three-way stopcock to the catheter¿s inflation port.Purge the air from a partially filled syringe and connect the syringe to the stopcock.Open the stopcock and induce negative pressure.Hold the syringe and the proximal end of the catheter vertically with the balloon tip pointing down.While maintaining the negative pressure, close the stopcock to the inflation port.Remove the syringe and purge the air.To ensure all air is removed from the balloon and inflation lumen repeat steps 8-12.Prepare an inflation device with diluted contrast medium.Purge the air from the inflation device and connect the inflation device to the stopcock that is connected to the catheter inflation port.Caution: non-ionic contrast medium has higher viscosity and precipitation levels than does the ionic type, which may prolong inflation/deflation times.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description

Brand Name
AVIATOR PLUS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17630710
Report Number3007635982-2023-00272
Device Sequence Number7618114
Product Code LIT
UDI-Device Identifier20705032005767
UDI-Public(01)20705032005767(17)250930(10)82258250
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2025
Device Catalogue Number4244040W
Device Lot Number82258250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/03/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM STENT.; AVIATOR 5MM X 3CM.; GUIDING CATHETER (8F OPTIMO).; SAME SIZE BALLOON (NON-CORDIS).; SPIDER PROTECTION GUIDEWIRE.
Patient SexUnknown